I had a full-face Ulthera treatment yesterday. I developed welting in my cheek area after the treatment. The welts subsided a bit by this morning, but are still palpable. I had two passes for the treatment - the 1st pass was performed at a deep level, the 2nd pass was performed at a more superficial level. Does the more superficial pass have the potential to cause welting or is this indicative of a poorly executed treatment? If poorly executed, will the treatment still be effective? Thank you!
If Welts Occurred After an Ulthera Treatment, Will the Treatment Still Work?
Doctor Answers 5
This is a common reaction
I've been using the Ultera in my practice for 9 months and we are getting fabulous results. The welts you had are not unusual and will have no bearing on the ultimate results. Taking an anti-histamine before the treatment may help prevent this common reaction.
Have a question? Ask a doctor
The welts that appear after ultherapy are temporary. Most patients experience an overall flush and slight diffuse swelling post procedure, and an occasional patient may have a few welts, most commonly around the lateral inferior eyelid skin.
The presence of welts will not affect your result and they will disappear.
Skin welts should not affect results from Ulthera
Ultherapy uses highly focused ultrasound, typically given at two levels under the skin. There will occasionally be some welts that appear, and these usually resolve within a few days but do not affect the results from the treatment.
You might also like...
Welting after Ultherapy is uncommon
Welting after Ultherapy can occur because of undue movement of the patient or the practitioner not holding the transducer perfectly perpendicular to the skin. It will go away. It does not negate the treatment along those lines.
I tell patients not to chew gum during treatment and let me know when they want to speak so I can stop treatment. This reduces likelihood of welting.
Read the Ultherapy book provided on the link below under 'ebooks'.
Ulthera is effective despite seeing an occasional welt
Swelling and redness are brief usually, and virtually gone by the time the patient leaves after Ultherapy. If there is a long standing welt, be sure than there is no blister (fluid filled) and make sure your physician knows that this has developed so it can be followed. The effectiveness of the Ulthera is not known to be compromised if a temporary welt is seen right after the treatment.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.